The least number with prescribed Legendre symbols and representation by binary quadratic forms of small discriminant

Research output: Contribution to journalArticle

Abstract

In this article we estimate the number of integers up to X which can be properly represented by a positive-definite, binary, integral quadratic form of small discriminant. This estimate follows from understanding the vector of signs that arises from computing the Legendre symbol of small integers n at multiple primes.

Original languageEnglish (US)
Pages (from-to)3-16
Number of pages14
JournalJournal of Number Theory
Volume179
DOIs
StatePublished - Oct 2017

Fingerprint

Binary Quadratic Forms
Legendre
Discriminant
Integer
Quadratic form
Positive definite
Estimate
Binary
Computing

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Cite this

@article{e428ea28d2fa4d1faf37970846e11649,
title = "The least number with prescribed Legendre symbols and representation by binary quadratic forms of small discriminant",
abstract = "In this article we estimate the number of integers up to X which can be properly represented by a positive-definite, binary, integral quadratic form of small discriminant. This estimate follows from understanding the vector of signs that arises from computing the Legendre symbol of small integers n at multiple primes.",
author = "Brandon Hanson and Vaughan, {Robert C.} and Ruixiang Zhang",
year = "2017",
month = "10",
doi = "10.1016/j.jnt.2017.03.004",
language = "English (US)",
volume = "179",
pages = "3--16",
journal = "Journal of Number Theory",
issn = "0022-314X",
publisher = "Academic Press Inc.",

}

TY - JOUR

T1 - The least number with prescribed Legendre symbols and representation by binary quadratic forms of small discriminant

AU - Hanson, Brandon

AU - Vaughan, Robert C.

AU - Zhang, Ruixiang

PY - 2017/10

Y1 - 2017/10

N2 - In this article we estimate the number of integers up to X which can be properly represented by a positive-definite, binary, integral quadratic form of small discriminant. This estimate follows from understanding the vector of signs that arises from computing the Legendre symbol of small integers n at multiple primes.

AB - In this article we estimate the number of integers up to X which can be properly represented by a positive-definite, binary, integral quadratic form of small discriminant. This estimate follows from understanding the vector of signs that arises from computing the Legendre symbol of small integers n at multiple primes.

UR - http://www.scopus.com/inward/record.url?scp=85019577773&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85019577773&partnerID=8YFLogxK

U2 - 10.1016/j.jnt.2017.03.004

DO - 10.1016/j.jnt.2017.03.004

M3 - Article

AN - SCOPUS:85019577773

VL - 179

SP - 3

EP - 16

JO - Journal of Number Theory

JF - Journal of Number Theory

SN - 0022-314X

ER -